North Carolina, 2021

Damaging Wind in North Carolina, June 14, 2021

June 14, 2021 · NWS RNK · 1 event in 1 county or zone

A front dipping south along the Mid-Atlantic served as a focal point for storms to develop, resulting in reports of wind damage during the afternoon of the 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A front dipping south along the Mid-Atlantic served as a focal point for storms to develop, resulting in reports of wind damage during the afternoon of the 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 14, 12:08 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 14, 12:08 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
108 PM EDT Mon Jun 14 2021

.SYNOPSIS...
A front enters the mountains this evening, exiting the piedmont
by dawn Tuesday. High pressure with drier and cooler air will
cover the area mid to late week. The next chance of showers and
thunderstorms returns for the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1255 PM EDT Monday...

...A few storms possible in the piedmont through early evening,
with weakening line moving to the mountains this evening...

Models continue to advertise lesser coverage of showers/storms
this afternoon in our forecast area, with the 12z nam more
robust along/southeast of a line from MTV-UKF. Will lean this
way as the HRRR/RAP also show this, with less overall coverage
north, til later this evening with the front moving into the
mountains. This line stretches out across the WV panhandle to
southern WV but weakening as it moves toward/into our
WV/Alleghanys and far SW VA after 01z. Will maintain low chance
pops for now.

Drier air infiltrates the area overnight with dewpoints falling
into the 50s by dawn Tuesday.

Lows will range from the mid to upper 50s across the mountains,
to mid 60s east.

Tuesday shows another shortwave moving across, with limited
upslope moisture. A few showers or storms may work across the
mountains of WV in the afternoon, but overall very limited.

Winds will pick up behind the shortwave with some gusts to 20
mph, with lower humidity will feel more comfortable.
Temperatures will top out in the 70s west, to mid 80s east.

Forecast confidence above average on all elements, except
average on pops this afternoon/evening.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1250 PM EDT Monday...

High pressure and dry conditions dominate the midweek...

A closed upper low stalled over eastern Canada will place us solidly
in northwest flow. The drier air and surface high pressure over the
Mid-Atlantic will suppress the probability of rain showers through
this forecast period. There is a slight chance of a sparse shower
over the WV mountains Tuesday Night due to upslope flow.
Temperatures fall a bit Wednesday and Thursday, with overnight lows
reaching down into the 40s for mountain valley areas, and low 50s
for most of the rest of the CWA. Highs will stick in the 70s and 80s
through this forecast period.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1250 PM EDT Monday...

Dry again Friday, but a cold front over the weekend heralds the
return of showers...

As we remain in northwest flow with the upper cutoff low slowly
moving eastward, as well as the surface high, Friday will be dry
much like the middle of the week. A cold front approaches from the
Midwest, as synoptic scale flow turns to the south/southwest with
high pressure moving off the coast to our east. This will start to
moisten the atmosphere on Friday and ahead of the front Saturday.
Guidance is in good agreement that the front will enter the area
Saturday and bring with it scattered showers and storms. The front
stalls over us and becomes more of a zonally aligned stationary
front by Sunday. That boundary will act as a focus for showers and
storms to form both Sunday and Monday. The weekend will also warm
temperatures back up from the slightly cooler conditions of the
previous week. By Saturday temperatures will be several degrees
above normal and ought to stay that way through the weekend.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 1254 PM EDT Monday...

Will likely remain VFR through all of this taf period. Exception
may be a bit of fog near LWB late tonight but with a few more
clouds, this may not occur so left it out for now.

Any showers/storms this afternoon look to mainly stay south and
east of terminals with DAN likely the closest to convection.
Will amend if necessary.

Behind frontal passage Tuesday look for northwest winds to
average around 6 to 12 kts, with gusts to 15 to 20 kts.

Above average confidence for all elements except average of fog
late tonight.

Extended Aviation Discussion...

Mainly VFR into Friday outside of any late night fog in the
mountains with high pressure settling in over the region.
Moisture increases ahead of front Saturday with scattered
showers/few storms anticipated. Mainly VFR outside any storms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...WP
Hazardous weather outlook, Jun 14, 1:30 PM EST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
230 PM EDT Mon Jun 14 2021

NCZ004>006-VAZ043-044-058-059-151830-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Halifax-Charlotte-
230 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms this afternoon may become strong
to severe. Damaging wind is the main threat. Any of the more intense
storms will also produce very heavy rain with may lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-045>047-WVZ042>044-
507-508-151830-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
230 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 14, 10:21 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND DMG     4 NNE PINE RIDGE        36.55N 80.70W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES REPORTED DOWN AT THE INTERSECTION OF
            PIPERS GAP ROAD AND SPARGER ROAD.

&&

EST
Local storm report, Jun 14, 10:27 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     PICKAWAY                37.64N 80.52W
06/13/2021                   MONROE             WV   PUBLIC

            TREES UPROOTED. SMALL SHED OVERTURNED.

&&

WP
Local storm report, Jun 14, 10:29 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     2 NNE REIDSVILLE        36.38N 79.66W
06/13/2021                   ROCKINGHAM         NC   911 CALL CENTER

            A TREE REPORTED DOWN AT THE INTERSECTION OF
            NC HIGHWAY 14 AND US-29 BUSINESS ROUTE.

&&

EST
Local storm report, Jun 14, 10:30 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1130 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     CRITZ                   36.63N 80.15W
06/13/2021                   PATRICK            VA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ACROSS THE
            CRITZ AND PATRICK SPRINGS AREA.

&&

EST
Local storm report, Jun 14, 10:59 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 AM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     PICKAWAY                37.64N 80.52W
06/13/2021                   MONROE             WV   PUBLIC

            TREES UPROOTED. SMALL SHED OVERTURNED.

0759 PM     TSTM WND DMG     2 SE PICKAWAY           37.62N 80.49W
06/13/2021                   MONROE             WV   PUBLIC

            MULTIPLE TREES DOWN AROUND THE HILLSDALE
            AREA OF MONROE COUNTY.

0817 PM     TSTM WND DMG     1 ESE BOZOO             37.46N 80.82W
06/13/2021                   MONROE             WV   PUBLIC

            ONE TREE DOWN ON BOZOO ROAD.

0720 PM     TSTM WND DMG     2 NNE RUPERT            37.97N 80.68W
06/13/2021                   GREENBRIER         WV   911 CALL CENTER

            ANJEAN ROAD STILL CLOSED DUE TO DOWNED
            TREES.

0723 PM     TSTM WND DMG     3 W ANJEAN              38.02N 80.68W
06/13/2021                   GREENBRIER         WV   CO-OP OBSERVER

            RUPERT COOP REPORTS MULTIPLE TREES AND
            BRANCHES DOWN ALONG BIG MOUNTAIN ROAD.

0723 PM     TSTM WND DMG     RUPERT                  37.95N 80.68W
06/13/2021                   GREENBRIER         WV   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN
            COUNTYWIDE.

0750 PM     TSTM WND DMG     RONCEVERTE              37.75N 80.47W
06/13/2021                   GREENBRIER         WV   911 CALL CENTER

            FALLEN LIVE POWER LINE SET DOWNED TREE
            ACROSS ROAD ON FIRE.

0751 PM     TSTM WND DMG     4 WSW ORGAN CAVE        37.70N 80.52W
06/13/2021                   GREENBRIER         WV   PUBLIC

            ONE TREE DOWN ON MOORE ROAD.

0751 PM     TSTM WND DMG     1 ENE RONCEVERTE        37.75N 80.45W
06/13/2021                   GREENBRIER         WV   911 CALL CENTER

            TEABERRY ROAD STILL CLOSED DUE TO DOWN
            TREES.

0802 PM     HAIL             2 E LAWN                37.83N 80.71W
06/13/2021  E0.70 INCH       GREENBRIER         WV   PUBLIC

0540 PM     TSTM WND DMG     3 NE LEXINGTON          37.81N 79.41W
06/13/2021                   ROCKBRIDGE         VA   EMERGENCY MNGR

            TREES UPROOTED NEAR INTERSECTION OF STRAUB
            LANE AND VALLEY PIKE ROAD.

0540 PM     TSTM WND DMG     3 NE LEXINGTON          37.82N 79.40W
06/13/2021                   ROCKBRIDGE         VA   EMERGENCY MNGR

            METAL ROOF TORN OFF SHED OFF CEDAR HILL
            LANE.

0541 PM     TSTM WND DMG     2 NE LEXINGTON          37.80N 79.42W
06/13/2021                   ROCKBRIDGE         VA   BROADCAST MEDIA

            TREES SNAPPED NEAR VIRGINIA HORSE CENTER.

0609 PM     TSTM WND DMG     1 NNW BUENA VISTA CITY  37.75N 79.37W
06/13/2021                   ROCKBRIDGE         VA   BROADCAST MEDIA

            MORE THAN 20 TREES DOWN ALONG STUARTSBURG
            ROAD IN BUENA VISTA.

0745 PM     HEAVY RAIN       1 SE GLASGOW            37.62N 79.44W
06/13/2021  M2.81 INCH       ROCKBRIDGE         VA   CO-OP OBSERVER

            RAIN BEGAN AT 630 PM EDT.

0855 PM     TSTM WND DMG     DUBLIN                  37.11N 80.69W
06/13/2021                   PULASKI            VA   EMERGENCY MNGR

            ROUGHLY A DOZEN TREES DOWN ACROSS THE
            COUNTY, WITH FIRST REPORTS AROUND 8:55PM AND
            LASTING UNTIL ROUGHLY 9:15PM.

1005 PM     TSTM WND DMG     CRITZ                   36.63N 80.15W
06/13/2021                   PATRICK            VA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ACROSS THE
            CRITZ AND PATRICK SPRINGS AREA.

0842 PM     TSTM WND DMG     2 W BLACKSBURG          37.24N 80.46W
06/13/2021                   MONTGOMERY         VA   PUBLIC

            MULTIPLE TREES DOWN ALONG GLADE ROAD.

0853 PM     TSTM WND DMG     CHRISTIANSBURG          37.14N 80.41W
06/13/2021                   MONTGOMERY         VA   PUBLIC

            TREE DOWN IN CAMBRIA AREA OF CHRISTIANSBURG.

0950 PM     TSTM WND DMG     1 SSW COLLINSVILLE      36.71N 79.92W
06/13/2021                   HENRY              VA   911 CALL CENTER

            ONE TREE DOWN ON DANIELS CREEK ROAD.

0952 PM     TSTM WND DMG     COLLINSVILLE            36.73N 79.90W
06/13/2021                   HENRY              VA   911 CALL CENTER

            ONE TREE DOWN ON FERNDALE DRIVE.

0825 PM     TSTM WND DMG     PEARISBURG              37.32N 80.73W
06/13/2021                   GILES              VA   911 CALL CENTER

            ABOUT A DOZEN TREES DOWN COUNTY WIDE. FIRST
            REPORT AROUND 8:25PM, WITH LAST REPORT AT
            ABOUT 8:40PM.

0820 PM     TSTM WND DMG     1 ENE BOONES MILL       37.12N 79.94W
06/13/2021                   FRANKLIN           VA   FIRE DEPT/RESCUE

            TREE DOWN BLOCKING ROADWAY AT BOONES MILL
            ROAD AND TERRACE ROAD.

0823 PM     TSTM WND DMG     1 N WIRTZ               37.10N 79.90W
06/13/2021                   FRANKLIN           VA   PUBLIC

            TREE DOWN ON POWERLINES.

0844 PM     TSTM WND DMG     2 WSW BURNT CHIMNEY     37.09N 79.87W
06/13/2021                   FRANKLIN           VA   PUBLIC

            ONE TREE DOWN ON BONBROOK ROAD.

0847 PM     TSTM WND DMG     3 E ROCKY MOUNT         37.01N 79.82W
06/13/2021                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON CHESTNUT HILL ROAD BLOCKING
            THE ROADWAY.

0903 PM     TSTM WND DMG     5 S CHECK               36.98N 80.17W
06/13/2021                   FLOYD              VA   PUBLIC

            TREE DOWN ACROSS RIVER RIDGE ROAD.

0910 PM     TSTM WND DMG     4 WNW FLOYD             36.95N 80.38W
06/13/2021                   FLOYD              VA   PUBLIC

            ONE TREE DOWN ACROSS RIDGEVIEW ROAD.

0919 PM     TSTM WND DMG     1 ESE FLOYD             36.91N 80.31W
06/13/2021                   FLOYD              VA   PUBLIC

            TWO TREES DOWN ON BARBERRY ROAD.

0920 PM     TSTM WND DMG     FLOYD                   36.91N 80.32W
06/13/2021                   FLOYD              VA   TRAINED SPOTTER

            TREE AND POWERLINES DOWN IN THE TOWN OF
            FLOYD.

0832 PM     TSTM WND DMG     HUFFMAN                 37.34N 80.42W
06/13/2021                   CRAIG              VA   911 CALL CENTER

            TREE DOWN ON WOLF KNOB TRAIL NEAR CUMBERLAND
            GAP RD. TIME ESTIMATED FROM RADAR.

0840 PM     TSTM WND DMG     5 SW ORISKANY           37.57N 80.04W
06/13/2021                   CRAIG              VA   911 CALL CENTER

            TREE DOWN ON CRAIGS CREEK RD. TIME ESTIMATED
            FROM RADAR.

0840 PM     TSTM WND DMG     3 N NEW CASTLE          37.55N 80.12W
06/13/2021                   CRAIG              VA   911 CALL CENTER

            TREE DOWN ON CC MOUNTAIN RD NEAR PEACEFUL
            VALLEY RD. TIME ESTIMATED FROM RADAR.

0840 PM     TSTM WND DMG     4 N MC DONALDS MILL     37.36N 80.29W
06/13/2021                   CRAIG              VA   911 CALL CENTER

            TREE DOWN ON UPPER CRAIG CREEK RD NEAR
            FOXFIRE RD. TIME ESTIMATED FROM RADAR.

0840 PM     TSTM WND DMG     2 W NEW CASTLE          37.50N 80.16W
06/13/2021                   CRAIG              VA   911 CALL CENTER

            TREE DOWN ON FOX HOLLOW RD NEAR PAINT BANK
            RD. TIME ESTIMATED FROM RADAR.

0749 PM     TSTM WND DMG     2 WNW VINTON            37.29N 79.92W
06/13/2021                   CITY OF ROANOKE    VA   PUBLIC

            ONE TREE DOWN ON 13TH STREET NE.

0751 PM     TSTM WND DMG     1 ESE ROANOKE           37.27N 79.94W
06/13/2021                   CITY OF ROANOKE    VA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN ACROSS ROANOKE
            CITY.

0803 PM     HAIL             4 SSW VINTON            37.22N 79.93W
06/13/2021  M1.00 INCH       CITY OF ROANOKE    VA   BROADCAST MEDIA

0807 PM     HAIL             2 SSW VINTON            37.24N 79.91W
06/13/2021  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

0857 PM     TSTM WND DMG     1 SE FAIRLAWN           37.14N 80.55W
06/13/2021                   CITY OF RADFORD    VA   PUBLIC

            LARGE TREE BLOWN DOWN ON RADFORD UNIVERSITY
            CAMPUS. TIME ESTIMATED FROM RADAR.

0600 PM     TSTM WND DMG     1 E LEXINGTON           37.78N 79.43W
06/13/2021                   CITY OF LEXINGTON  VA   911 CALL CENTER

            MULTIPLE REPORTS OF TREES AND POWERLINES
            DOWN COUNTYWIDE.

0645 PM     TSTM WND DMG     SPRINGWOOD              37.55N 79.74W
06/13/2021                   BOTETOURT          VA   911 CALL CENTER

            ONE TREE DOWN ON POWER LINES ALONG THRASHER
            ROAD.

0655 PM     TSTM WND DMG     BIG ISLAND              37.54N 79.37W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            SEVERAL TREES DOWN.

0725 PM     TSTM WND DMG     1 W GOODE               37.37N 79.39W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            TREE DOWN.

0730 PM     TSTM WND DMG     3 NNW FOREST            37.40N 79.30W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            TREE DOWN ALONG COTTONTOWN RD.

0800 PM     TSTM WND DMG     1 W MONETA              37.18N 79.66W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            TREE DOWN.

0808 PM     FLOOD            2 WSW BIG ISLAND        37.52N 79.40W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            FLOODING OBSERVED ALONG CAMDEN ROAD.
            RESULTED IN CLOSURE OF THE ROAD. WATER WAS
            ALSO REPORTED ENTERING A BASEMENT JUST
            BEFORE 8PM.

0851 PM     FLOOD            1 E COLEMAN FALLS       37.50N 79.31W
06/13/2021                   BEDFORD            VA   911 CALL CENTER

            WATER ACROSS FONTELLA RD RESULTED IN CLOSURE
            OF THE HIGHWAY.

0830 PM     FLOOD            7 NNE MOUNTAIN GROVE    38.19N 79.81W
06/13/2021                   BATH               VA   MESONET

            MINOR TO MODERATE FLOODING WAS OBSERVED BY
            THE STREAM GAGES ALONG BACK CREEK IN
            NORTHWEST BATH COUNTY BETWEEN 8:00 AND 11:00
            PM. THE CREEK ROSE 6 FEET IN 2 HOURS.

1024 PM     TSTM WND DMG     TOAST                   36.50N 80.63W
06/13/2021                   SURRY              NC   911 CALL CENTER

            A TREE REPORTED DOWN AT 170 MAPLE DRIVE.

1029 PM     TSTM WND DMG     2 NW PILOT MOUNTAIN     36.41N 80.50W
06/13/2021                   SURRY              NC   PUBLIC

            TREES REPORTED DOWN AT THE INTERSECTION OF
            US-52 AND COOK SCHOOL ROAD.

1034 PM     TSTM WND DMG     1 N LEVEL CROSS         36.37N 80.63W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF SILOAM
            ROAD AND VENABLE ROAD.

1034 PM     TSTM WND DMG     2 SW WHITE PLAINS       36.43N 80.66W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF TURNER
            MOUNTAIN ROAD AND FIRESIDE LANE.

1034 PM     TSTM WND DMG     2 NNE DOBSON            36.42N 80.71W
06/13/2021                   SURRY              NC   PUBLIC

            TREES DOWN AT THE INTERSECTION OF RED BRUSH
            ROAD AND PRISON CAMP ROAD.

1035 PM     TSTM WND DMG     3 NNW DOBSON            36.43N 80.74W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF PRISON
            CAMP ROAD AND WHITE DIRT ROAD IN THE DOBSON
            AREA.

1036 PM     TSTM WND DMG     4 NNE PINE RIDGE        36.55N 80.70W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES REPORTED DOWN AT THE INTERSECTION OF
            PIPERS GAP ROAD AND SPARGER ROAD.

1036 PM     TSTM WND DMG     2 N DOBSON              36.42N 80.72W
06/13/2021                   SURRY              NC   911 CALL CENTER

            A TREE DOWN ALONG THE 2500 BLOCK OF PRISON
            CAMP ROAD.

1054 PM     TSTM WND DMG     1 SSE LEVEL CROSS       36.33N 80.62W
06/13/2021                   SURRY              NC   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF CHARLIE
            MILLER ROAD AND SILOAM ROAD.

1054 PM     TSTM WND DMG     1 SSW MOUNTAIN PARK     36.37N 80.85W
06/13/2021                   SURRY              NC   911 CALL CENTER

            A TREE DOWN ALONG THE 1100 BLOCK OF MOUNTAIN
            PARK ROAD.

1018 PM     TSTM WND DMG     2 ESE PRESTONVILLE      36.46N 80.08W
06/13/2021                   STOKES             NC   911 CALL CENTER

            THUNDERSTORM WINDS BLEW DOWN ONE TREE ON
            WARD ROAD.

1022 PM     TSTM WND DMG     3 SSW AYERSVILLE        36.44N 80.05W
06/13/2021                   STOKES             NC   911 CALL CENTER

            THUNDERSTORM WINDS BLEW DOWN ONE TREE ON THE
            1500 BLOCK OF MARTIN FARM ROAD.

1118 PM     TSTM WND DMG     2 NNE REIDSVILLE        36.38N 79.66W
06/13/2021                   ROCKINGHAM         NC   911 CALL CENTER

            A TREE REPORTED DOWN AT THE INTERSECTION OF
            NC HIGHWAY 14 AND US-29 BUSINESS ROUTE.

&&
Special weather statement, Jun 14, 1:41 PM EST, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
241 PM EDT Mon Jun 14 2021

NCZ004-005-141915-
Stokes-Rockingham-
241 PM EDT Mon Jun 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...

At 241 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ayersville to near Francisco.
Movement was southeast at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Danbury...
Sandy Ridge...
Dillard...
and Prestonville.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3640 7986 3639 8027 3653 8035 3654 7996
TIME...MOT...LOC 1841Z 312DEG 11KT 3651 8006 3650 8032

RS

The radar

The Roanoke radar (KFCX), 66 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stokes

When
June 14, 2:03 PM EST to 2:25 PM EST
Where
Stokes County, 1.45 mi NW of Dodgetown to 1.19 mi ENE of Pine Hall
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
NWS Employee
Coordinates
36.443, -80.141

A thunderstorm produced a swath of wind damage from Delta Church Road, to the town of Dillard. These winds brought down trees that damaged three homes and knocked down multiple trees along highway 772.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2021Every state in 2021This day in weather historyWarnings in North Carolina, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959137.